# SDR CA010112002

- Difficulty date: December 15, 2000
- Submitted: January 19, 2001
- Operation: Air carrier
- Make and model: Pilats PC1245
- Aircraft time: 2,023 hours
- System (JASC): 2434 · DC Generator-Alternator
- Part: Brushes
- Part number: 9789601090
- Condition: Worn
- Location: Nr 2 Generator
- Part time: 30 cycles
- Component: Generator 2, Pilats, 5243212158
- Stage of operation: CR
- How discovered: O
- Nature of condition: J
- Precautionary procedure: K

## Discrepancy

(CAN) GEN 2 WOULD GO OFF LINE WHEN PROBE HEAT SELECTED. FOUND GEN 2 BRUSHES WORN AS WELL AS WEAR ON COMMUTATOR. UNDER HEAVY LOAD THIS CAUSED GEN 2 TO GO OFF LINE. THESE ARE THE NEW AND IMPROVED BRUSHES THAT WERE INSTALLED TO COMPENSATE FOR THE OLD BRUSHES WEARING OUT PREMATURLY. THESE NEW AND IMPROVED BRUSHES WEAR OUT FASTER THAN THE OLD ONES. WE HAVE NOT HAD A SET OF NEW BRUSHES GO MOR THAN 300 HOURS YET. THE LIFE OF THESE BRUSHES IS SET AT 3000 HOURS AT THE PRESENT.
